# SDR USAASB98162

- Difficulty date: June 29, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N779AU
- Make and model: Boeing 737-4B7
- Aircraft serial: 24996
- System (JASC): 2210 · Autopilot System
- Part: Afcs
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 30,707 hours
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

CLT - FLT 1903 - FLT WAS ON APPROACH, DESCENDING OUT OF 5,000 FT, WHEN THE AUTOPILOT BANKED THE A/C INTO A HARD LT TURN.  CAPT TRIED TO DISENGAGE THE AUTOPILOT BUT IT WOULD NOT DISENGAGE.  HE FIREWALLED THE ENGINES FOR APPROX 5 SECONDS FOR AN IMMEDIATE CLIMB AND WAS ABLE TO REGAIN CONTROL OF THE A/C.  CAPT WAS ADVISED BY ATC TO AVOID TRAFFIC AND WAS SEQUENCED BACK FOR LANDING.  FLT LANDED W/O FURTHER INCIDENT.  MX ACCOMP THE FOLLOWING, DFCS INFLIGHT FAULTS, GPWS INFLIGHT FAULTS, DFCS CURRENT STATUS, DFCS GROUND FUNCTIONAL TESTS 36 AND 51, DFCS AILERON RIGGING TESTS, CHECK OF SHEAR RIVETS ON AUTOPILOT AILERON ACTUATORS, SELF TEST OF YAW DAMPER AND ELECTRICAL CHECK OF AUTOPILOT AILERON SERVO'S.  ALL ABOVE ITEMS C
